MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150322
Medical Device Problem Codes Unraveled Material (1664); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo is provided for review.The investigation of the reported event is currently underway.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that prior to an angioplasty procedure the pta balloon material allegedly unraveled the procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
The file was reassessed for reportability and determined to be no longer reportable.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was returned for evaluation.Two electronic photos were provided.The first photo shows outer pack with label, lot number and catalog number were verified.Second photo shows the balloon in clean condition and no kinks were noted.The tip of the balloon noted to be unfolded, based on the photos reviewed the reported device damaged issue can be confirmed for.One ultraverse 018 pta catheter was returned for evaluation.Visual evaluation was performed and the sample appeared to be clean.It was noted near the distal end the balloon had become un-pleated and the distal end appeared to be unfolded.Functional testing was performed using an in-house presto device the balloon successfully inflated with uniform shape and pressure, it deflated with no issue.Therefore the investigation is confirmed for the reported device damaged issue as the distal end of the balloon appeared to be unfolded.A definitive root cause for the reported device damaged prior to use could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 07/2023.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure the pta balloon material allegedly unraveled upon initial removal of hoop.The procedure was completed using another device.There was no patient contact.

Brand Name
ULTRAVERSE 018 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10808063
Report Number2020394-2020-20388
Device Sequence Number14359983
Product Code LIT
UDI-Device Identifier00801741053832
UDI-Public(01)00801741053832
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150322
Device Catalogue NumberU8130622
Device Lot NumberCMEV0284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;